Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 80, NWS Melbourne, FL

August 4, 2024Brevard County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 4, 2024, 7:57 PM EDT for Brevard County, Volusia County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2024, 7:57 PM EDT (23:57 UTC)
Expired
Aug 4, 2024, 8:18 PM EDT
In force
21 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Brevard County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 10:57 AM EDTTornado WatchSPC9 hr
Aug 4, 7:57 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 12.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2024-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2024-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1723 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WUUS52 KMLB 042357
SVRMLB
FLC009-127-050030-
/O.NEW.KMLB.SV.W.0080.240804T2357Z-240805T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
757 PM EDT Sun Aug 4 2024

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northeastern Brevard County in east central Florida...
  Southeastern Volusia County in east central Florida...

* Until 830 PM EDT.

* At 756 PM EDT, a severe thunderstorm was located near Playalinda
  Beach, moving north at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Oak Hill, Playalinda Beach, Haulover Canal, Merritt Island Wildlife
  Refuge, and Klondike Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 800 PM EDT for east central
Florida. A Tornado Watch also remains in effect until 600 AM EDT for
east central Florida.

&&

LAT...LON 2845 8068 2889 8091 2890 8076 2860 8054
      2847 8050
TIME...MOT...LOC 2356Z 171DEG 39KT 2859 8060 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fehling
2 follow-up statements
503 
WWUS52 KMLB 050014
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
814 PM EDT Sun Aug 4 2024

FLC127-050023-
/O.CAN.KMLB.SV.W.0080.000000T0000Z-240805T0030Z/
Volusia FL-
814 PM EDT Sun Aug 4 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VOLUSIA COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 AM EDT for east central
Florida.

LAT...LON 2864 8072 2884 8072 2873 8064 2860 8055
TIME...MOT...LOC 0013Z 171DEG 39KT 2878 8063 

$$

FLC009-050030-
/O.CON.KMLB.SV.W.0080.000000T0000Z-240805T0030Z/
Brevard FL-
814 PM EDT Sun Aug 4 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHERN BREVARD COUNTY...

At 813 PM EDT, a severe thunderstorm was located near Klondike Beach,
or 7 miles east of Haulover Canal, moving north at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Playalinda Beach, Merritt Island Wildlife Refuge, and Klondike Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM EDT for east central
Florida.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2864 8072 2884 8072 2873 8064 2860 8055
TIME...MOT...LOC 0013Z 171DEG 39KT 2878 8063 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fehling
495 
WWUS52 KMLB 050018 RRA
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
818 PM EDT Sun Aug 4 2024

FLC009-050028-
/O.CAN.KMLB.SV.W.0080.000000T0000Z-240805T0030Z/
Brevard FL-
818 PM EDT Sun Aug 4 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 AM EDT for east central
Florida.

LAT...LON 2864 8072 2884 8072 2873 8064 2860 8055
TIME...MOT...LOC 0016Z 171DEG 39KT 2884 8064 

$$

Fehling

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:16 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Aug 4, 4:16 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
416 PM EDT Sun Aug 4 2024

...New DISCUSSION, MARINE...

.DISCUSSION...
Issued at 415 PM EDT Sun Aug 4 2024

Key Messages:

- Tropical Storm Debby continues generally northward across the
  eastern Gulf of Mexico, with outer rain bands impacting east
  central Florida. A Tropical Storm Watch remains in effect for
  Lake County.

- A Slight Risk of excessive rainfall continues across areas near
  and north of the I-4 corridor tonight into Monday, with
  rainfall totals of 4 to 6 inches possible in this area.
  Southward, a Marginal Risk of excessive rainfall continues with
  rainfall totals of 2 to 4 inches possible. This could lead to
  localized flooding, especially in urban and low-lying areas that
  are poorly drained.

- A Tornado Watch continues across Lake, Orange, Osceola,
  Okeechobee, Seminole, and Volusia counties through 8 PM. A few
  tornadoes embedded within the rain bands from Tropical Storm
  Debby cannot be ruled out. Additionally, wind gusts of 45 to 60
  mph and occasional to frequent lightning strikes will be
  possible with this activity.

Tonight-Monday...Tropical Storm Debby remains in the eastern Gulf
of Mexico this afternoon, moving generally northward. It is
forecast to continue moving northward tonight before making an
eventual curve toward the northeast, making landfall in the Big
Bend region of Florida some time tomorrow. Outer bands from Debby
continue to move across east central Florida, with earlier showers
and storms producing heavy rainfall and wind gusts between 40 to
50 mph across the area. While brief lulls in showers and storms
will be possible overnight and Monday, additional bands are
forecast to continue moving across the peninsula as Debby
continues northeastward across the state after making landfall.

Overall, very little has changed with respect to the main hazards
associated with Tropical Storm Debby for east central Florida.
Heavy rainfall continues to be one of the primary threats across
the area, as repeated rounds of rainfall continue across the
area. A Slight Risk of excessive rainfall continues near and north
of the I-4 corridor tonight into Monday, with rainfall
accumulations of 4 to 6 inches possible in these areas. Southward,
a Marginal Risk of excessive rainfall exists, with current
forecast accumulations of 2 to 4 inches expected. Locally higher
amounts in spots will be possible beyond what is forecast. Minor
localized flooding will be possible across east central Florida,
and ponding of water on roads cannot be ruled out. In addition
to the rainfall, wind is another concern across the area.
Sustained winds of 20 to 30 mph are forecast to continue, with
wind gusts generally ranging between 40 to 50 mph. Isolated gusts
to tropical storm force will be possible overnight into Monday,
with this threat generally shifting farther north on Monday as
Debby continues moving northeastward across the state.

A Tornado Watch remains in effect across Lake, Orange, Osceola,
Okeechobee, Seminole, and Volusia counties through 8 PM. A few
tornadoes cannot be ruled out within the rain bands. Similar to
the wind threat, the tornado threat will gradually shift northward
on Monday as Debby pulls away from the area. This is a good
reminder to ensure that you have multiple ways of receiving
warnings, especially before heading to bed tonight. Keep weather
alerts turned on and do not silence your phone.

The persistent southerly flow will lead to a persistent longshore
current at the beaches overnight into Monday. Breakers will also
reach 4 to 5 feet in the surf zone, and minor beach erosion cannot
be ruled out. A High Risk of rip currents will also persist
tonight, and would not be surprised if it continues into tomorrow.
Entering the ocean is strongly discouraged!

Increased cloud coverage as a result of the substantial tropical
moisture present will limit daytime heating on Monday. As a
result, temperatures are forecast to peak in the mid 80s to low
90s, with peak heat indices still ranging from 100 to 107.
Overnight lows will remain in the mid to upper 70s.

Tuesday-Friday...Beyond Monday, there continues to be a great deal
of uncertainty related to Debby's track and what that will
translate to here in east central Florida. Current model guidance
is hinting at the potential for Debby to stall just off the
Georgia and South Carolina coast on Tuesday, gradually meandering
in that region through Friday while weakening. This would keep
east central Florida under breezy south-southwesterly flow,
allowing for sufficient moisture to remain in place across the
peninsula. Decided to keep PoPs in the 60 to 70 percent range
through this period across east central Florida, as higher
moisture would lead to greater coverage of showers and storms.
This will need to continue to be monitored, especially as
confidence grows in what exactly will occur with Debby in the
coming days. If Debby moves farther northeast than initially
thought, then conditions locally would be drier. On the other
side, if Debby ends up lingering a bit farther south, then that
would lead to a greater threat for heavy rainfall, especially
across northern portions of the area. In summary, keep checking
back in with the forecast.

Heat concerns will creep back into the forecast as afternoon highs
climb into the low to mid 90s. These temperatures will combine
with high relative humidity values to produce peak heat indices
between 102 to 107, with the potential for some spots to reach
110. Overnight lows will remain consistent in the mid to upper
70s across east central Florida.

Saturday-Sunday...Discrepancies in the upper level pattern and how
quickly Debby moves away from the southeast have continued into
this afternoon. Confidence in the forecast this far out still
remains on the lower end, though there does seem to be some
consensus that the Atlantic high will begin building back to the
Florida peninsula once again this upcoming weekend. Decided to
continue keeping PoPs around 50 percent, with isolated to
scattered storms possible each afternoon. Temperatures will remain
in the low to mid 90s, with initial indications of peak heat
indices reaching 105 to 110 in some spots around east central
Florida. Overnight lows remain in the mid to upper 70s.

&&

.MARINE...
Issued at 415 PM EDT Sun Aug 4 2024

Tonight-Tuesday...South-southeasterly flow at 15 to 25 knots will be
present across the local waters tonight as a result of Tropical
Storm Debby. This will cause local seas to continue building,
remaining between 4 to 7 feet through at least Monday. Winds on
Monday become south-southwest at 15 to 25 knots as Debby makes
landfall and gradually continues northeastward across northeast
Florida and southeast Georgia. Winds will persist into Tuesday.
Seas are forecast to remain between 4 to 7 feet, though some seas
across the adjacent Treasure Coast waters may fall to 2 to 4 feet.

A Small Craft Advisory will remain in effect for all legs of the
local waters through at least Tuesday morning, with extensions on
the Small Craft Advisory into Tuesday likely needed at some point.

Numerous to widespread coverage of showers and isolated to
scattered storms are forecast to continue across the local
Atlantic waters through at least Tuesday as Tropical Storm Debby
continues its slow trek. Wind gusts in excess of 34 knots, heavy
downpours, and occasional to frequent cloud-to-water lightning
strikes will all be possible. A waterspout or two also cannot
fully be ruled out, though confidence in this remains low at this
time.

Wednesday-Friday...Confidence in the track of Debby decreases
heading into Wednesday, with some hints of the storm stalling just
off the coast of Georgia and South Carolina. As a result, guidance
is currently hinting at winds remaining west-southwest at 15 to
25 knots, gradually diminishing to 15 to 20 knots late this
week. Seas will subside to 2 to 6 feet on Wednesday, 2 to 4 feet
on Thursday and Friday. Scattered showers and storms will be
possible across the local Atlantic waters through the end of the
week.

&&

.AVIATION...
(18Z TAFs)
Issued at 206 PM EDT Sun Aug 4 2024

Mainly MVFR is forecast outside of showers/storms. Numerous to
widespread showers and scattered storms are forecast through the
TAF period with outer rainbands from TS Debby. TAFs begin with
prevailing TSRA at inland locations and VCTS/VCSH at coastal TAF
sites. SE winds with gusts up to 30 mph outside of showers/storms
are forecast with isolated gusts up to 60 mph in the strongest
showers/storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  78  88  78  91 /  80  80  60  70
MCO  77  88  78  91 /  80  80  50  70
MLB  79  91  78  92 /  80  70  50  70
VRB  78  92  77  93 /  70  70  40  70
LEE  77  84  78  88 /  80  80  70  70
SFB  77  87  78  90 /  80  80  60  70
ORL  77  87  78  90 /  80  80  50  70
FPR  79  92  78  92 /  70  70  40  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 8 PM EDT this evening for FLZ041-044>046-053-
     058-141-144.

     Tropical Storm Watch for FLZ044-144.

AM...Small Craft Advisory until 8 AM EDT Tuesday for AMZ550-552-555-
     570-572-575.

     Tornado Watch until 8 PM EDT this evening for AMZ550.

&&

DISCUSSION...Tollefsen
AVIATION...Fehling
Hazardous weather outlook, Aug 4, 11:21 AM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1121 AM EDT Sun Aug 4 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-050300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1121 AM EDT Sun Aug 4 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
As Tropical Storm Debby increases the wind energy over the Florida
Peninsula, there is a Marginal to Slight Risk of a few strong to
severe storms today across East Central Florida. Wind gusts to
tropical storm force will be the primary threat. One or two
tornadoes also cannot be ruled out. Additionally, a Tornado Watch
has been issued for Lake, Seminole, Orange, Osceola, Okeechobee,
and Volusia counties through 8 PM. Ensure you have multiple ways
of receiving weather alerts.

.EXCESSIVE RAINFALL IMPACT...
There is a Slight Risk of excessive rainfall today near and north
of Interstate 4 and a Marginal Risk elsewhere. Repeated rain bands
from Tropical Storm Debby could result in localized flooding,
especially in urban and poorly-drained areas.

.RIP CURRENT AND SURF IMPACT...
A High risk of dangerous, life-threatening rip currents exists today
at all central Florida Atlantic Beaches. This will be accompanied by
a longshore northward-flowing current and breakers increasing to 4-5
feet in the surf zone. Entering the surf is strongly discouraged!
Localized minor beach erosion or scouring may occur at times of high
tide.

.WIND AND SEA IMPACT...
A Small Craft Advisory continues for the local Atlantic waters.
Southeast winds around 25 knots with gusts up to 35 knots and seas
of 4-7 feet are forecast. Boating conditions will remain hazardous
through the period.

Additionally, a Tornado Watch is now in effect through 8 PM across
the nearshore Volusia waters.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Tropical Storm Debby is forecast to make landfall somewhere near the
Florida Big Bend on Monday, then continue slowly moving
northeastward.

On Monday, numerous showers and storms are forecast. The primary
hazards from storms will be gusty winds of 40 to 50 mph and
occasional lightning. There is also a low chance for a tornado or
two, especially near and north of Interstate 4. Windy conditions are
also expected outside of showers and storms.

Daily chances of mainly afternoon and evening showers and storms
will continue through the rest of the week.

Boating conditions will remain hazardous through early this week as
winds remain elevated. Additionally, there will be at least a
moderate risk of dangerous rip currents at area beaches.

Finally, hot temperatures will make a return. Heat indices up to 107
are forecast through Wednesday before potentially increasing toward
105 to 110 degrees later this work week.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Tollefsen

In the hours before

Special weather statement, Aug 4, 6:56 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
656 PM EDT Sun Aug 4 2024

FLZ154-159-254-547-647-747-042330-
Southern Brevard Barrier Islands FL-Coastal St. Lucie FL-
Inland Indian River FL-Coastal Indian River FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
656 PM EDT Sun Aug 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ST. LUCIE...
EASTERN INDIAN RIVER AND SOUTHEASTERN BREVARD COUNTIES THROUGH 730 PM
EDT...

At 656 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wabasso, moving north at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Bay, Melbourne, Sebastian, Vero Beach, and Satellite Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2753 8046 2756 8048 2756 8056 2817 8073
      2817 8055 2751 8027
TIME...MOT...LOC 2256Z 184DEG 34KT 2778 8042

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Fehling
Local storm report, Aug 4, 6:59 PM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
659 PM EDT Sun Aug 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     Tstm Wnd Gst     1 SW Jaycee Park        27.65N 80.37W
08/04/2024  M51 MPH          Indian River       FL   Mesonet

            Mesonet station 1633W Fswn Indian River
            Merrill Barber.

&&

JS
Special weather statement, Aug 4, 7:08 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
708 PM EDT Sun Aug 4 2024

FLZ041-044-046-042345-
Northern Lake County FL-Seminole FL-Inland Volusia FL-
708 PM EDT Sun Aug 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SEMINOLE AND
CENTRAL VOLUSIA COUNTIES THROUGH 745 PM EDT...

At 708 PM EDT, Doppler radar was tracking a strong thunderstorm near
Osteen, or near Deltona, moving north at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Deltona, Daytona Beach, Sanford, DeLand, and Orange City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.

&&

LAT...LON 2879 8115 2879 8127 2909 8148 2919 8112
TIME...MOT...LOC 2308Z 165DEG 40KT 2885 8122

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Fehling
Special weather statement, Aug 4, 7:45 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
745 PM EDT Sun Aug 4 2024

FLZ141-347-447-647-747-050015-
Southern Brevard Barrier Islands FL-Coastal Volusia FL-
Northern Brevard Barrier Islands FL-Mainland Northern Brevard FL-
Mainland Southern Brevard FL-
745 PM EDT Sun Aug 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BREVARD COUNTY
THROUGH 815 PM EDT...

At 744 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Canaveral, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach, and Cape Canaveral.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.

&&

LAT...LON 2839 8057 2834 8057 2826 8070 2874 8085
      2894 8079 2860 8054 2846 8049
TIME...MOT...LOC 2344Z 198DEG 23KT 2844 8060

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Law
Special weather statement, Aug 4, 7:51 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
751 PM EDT Sun Aug 4 2024

FLZ041-141-050030-
Coastal Volusia FL-Inland Volusia FL-
751 PM EDT Sun Aug 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN VOLUSIA COUNTY THROUGH
830 PM EDT...

At 751 PM EDT, Doppler radar was tracking a strong thunderstorm near
Daytona International Speedway, or near Daytona Beach, moving north
at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, New Smyrna Beach, and South
Daytona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.

&&

LAT...LON 2943 8107 2909 8090 2899 8083 2923 8151
      2936 8142 2926 8142 2927 8115 2941 8116
      2943 8111
TIME...MOT...LOC 2351Z 198DEG 23KT 2915 8110

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Law
Local storm report, Aug 4, 7:56 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Melbourne FL
756 PM EDT Sun Aug 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     Tstm Wnd Gst     1 WNW Vero Beach        27.65N 80.42W
08/04/2024  M45 MPH          Indian River       FL   ASOS

            ASOS station KVRB Vero Beach.

&&

JS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:36 PM EDTSpecial Weather StatementMLBBrevard24 min
Aug 3, 8:42 PM EDTSpecial Marine WarningMLB28 min
Aug 3, 10:40 PM EDTSpecial Weather StatementMLBMartin35 min
Aug 3, 11:00 PM EDTSpecial Weather StatementMLBMartin30 min
Aug 3, 11:03 PM EDTSpecial Marine WarningMLB42 min
Aug 3, 11:24 PM EDTSpecial Weather StatementMLBSaint Lucie36 min
Aug 3, 11:42 PM EDTSpecial Marine WarningMLB63 min
Aug 3, 11:52 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie38 min
Aug 4, 12:27 AM EDTSpecial Weather StatementMLBBrevard48 min
Aug 4, 12:37 AM EDTSpecial Marine WarningMLB53 min
Aug 4, 1:29 AM EDTSpecial Marine WarningMLB61 min
Aug 4, 3:19 AM EDTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia25 hr
Aug 4, 11:28 AM EDTSpecial Weather StatementMLBOsceola32 min
Aug 4, 11:47 AM EDTSevere Thunderstorm WarningMLBOrange, Osceola28 min
Aug 4, 11:53 AM EDTSpecial Weather StatementMLBMartin37 min
Aug 4, 12:02 PM EDTSpecial Weather StatementMLBIndian River, Orange, Osceola, Seminole28 min
Aug 4, 12:28 PM EDTSpecial Weather StatementMLBLake, Orange, Osceola, Seminole32 min
Aug 4, 12:32 PM EDTSpecial Weather StatementMLBMartin, Okeechobee, Saint Lucie28 min
Aug 4, 12:45 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Seminole30 min
Aug 4, 12:59 PM EDTSpecial Weather StatementMLBBrevard31 min
Aug 4, 1:05 PM EDTSpecial Weather StatementMLBLake25 min
Aug 4, 1:13 PM EDTSpecial Weather StatementMLBLake17 min
Aug 4, 1:18 PM EDTSpecial Weather StatementMLBIndian River, Martin, Saint Lucie42 min
Aug 4, 1:32 PM EDTSpecial Weather StatementMLBSeminole28 min
Aug 4, 1:57 PM EDTSpecial Weather StatementMLBSeminole, Volusia33 min
Aug 4, 1:58 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie47 min
Aug 4, 2:13 PM EDTSpecial Weather StatementMLBBrevard47 min
Aug 4, 2:19 PM EDTSevere Thunderstorm WarningMLBSeminole, Volusia11 min
Aug 4, 2:23 PM EDTSpecial Weather StatementMLBOkeechobee52 min
Aug 4, 2:30 PM EDTSpecial Weather StatementMLBVolusia30 min
Aug 4, 2:41 PM EDTSpecial Marine WarningMLB94 min
Aug 4, 2:44 PM EDTSpecial Marine WarningMLB61 min
Aug 4, 2:57 PM EDTSpecial Weather StatementMLBBrevard33 min
Aug 4, 3:11 PM EDTSpecial Marine WarningMLB64 min
Aug 4, 3:45 PM EDTSpecial Marine WarningMLB60 min
Aug 4, 3:51 PM EDTSpecial Weather StatementMLBIndian River24 min
Aug 4, 4:19 PM EDTSpecial Weather StatementMLBOsceola26 min
Aug 4, 4:25 PM EDTSpecial Marine WarningMLB65 min
Aug 4, 4:27 PM EDTSpecial Marine WarningMLB63 min
Aug 4, 4:43 PM EDTSpecial Weather StatementMLBBrevard47 min
Aug 4, 4:48 PM EDTSpecial Marine WarningMLB57 min
Aug 4, 4:51 PM EDTSpecial Weather StatementMLBSeminole24 min
Aug 4, 5:07 PM EDTSpecial Marine WarningMLB38 min
Aug 4, 5:31 PM EDTSpecial Marine WarningMLB89 min
Aug 4, 5:41 PM EDTSpecial Weather StatementMLBIndian River, Osceola49 min
Aug 4, 5:47 PM EDTSpecial Marine WarningMLB88 min
Aug 4, 5:50 PM EDTSpecial Marine WarningMLB55 min
Aug 4, 6:12 PM EDTSpecial Weather StatementMLBBrevard33 min
Aug 4, 6:23 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie52 min
Aug 4, 6:30 PM EDTSpecial Weather StatementMLBBrevard30 min
Aug 4, 6:34 PM EDTSpecial Weather StatementMLBIndian River26 min
Aug 4, 6:45 PM EDTSpecial Weather StatementMLBBrevard, Seminole45 min
Aug 4, 6:46 PM EDTSpecial Marine WarningMLB119 min
Aug 4, 6:56 PM EDTSpecial Weather StatementMLBIndian River34 min
Aug 4, 7:02 PM EDTSevere Thunderstorm WarningMLBBrevard43 min
Aug 4, 7:08 PM EDTSpecial Weather StatementMLBVolusia37 min
Aug 4, 7:16 PM EDTSpecial Marine WarningMLB59 min
Aug 4, 7:16 PM EDTSpecial Marine WarningMLB59 min
Aug 4, 7:19 PM EDTSpecial Marine WarningMLB56 min
Aug 4, 7:36 PM EDTTornado WarningMLBBrevard24 min
Aug 4, 7:45 PM EDTSpecial Weather StatementMLBBrevard30 min
Aug 4, 7:51 PM EDTSpecial Weather StatementMLBVolusia39 min
Aug 4, 7:57 PM EDTSevere Thunderstorm WarningMLBBrevard21 min

Nearby

Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.